Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Other Rx for anxiety

Hi, I have been diagnosed with GAD and was doing fairly well until recently.  Was taken off EFfexor d/t side effects and am now only on Wellbutrins XL 150-300 daily.  I was prescribed Ativan 0.5 mg and this casued me to be MORE anxious, cry out of control and feel out of control (paradoxical effect).  If Ativan caused this to happen, would the same occur with Klonopin, Xanax, or Valium?  I don't know what to do but am not functioning well with constant worry, exaggeration of emotions and inability to make small decisions.  Have had some panic, but not totally debilitating.
1 Responses
370181 tn?1428180348
Hi Amy and welcome to the forum!
Questions.......how long were on the Effexor? I get the sense that it probably wasn't very long if you stopped because of side effects. They usually show up pretty quick. Were you taking the Effexor and the Wellbutrin at the same time?
On such a small dose of Ativan, your reaction is somewhat surprising. I'm wondering if you were taken off the Effexor too quickly.....you need to taper off that very slowly. Were you given the Ativan at this time? My guess, and that's ALL it is, is that POSSIBLY you are feeling more anxious, out of control and crying for no reason because you stopped the Effexor cold turkey, or way too fast. Is this the case? An abrupt stop of Effexor could, quite conceiveably, cause these reactions and  NOT the Ativan. I find myself questioning your doctor. Most GP's don't really know squat about these sorts of meds beyond what the pharmacutical rep has told them. You asked if Klonopin, Xanax or any  of the benzo family would cause these same effects. Going back to what I said a bit earlier, I'm not entirely convinced it was the Ativan that is causing you to feel the way you do, so therefore, I don't think any of the other meds, in small doses, would have caused these effects either. I am not a doctor nor a pharmacist! Can't emphasize that loudly enough. You say you don't know what to do. I CAN, with absolute certainty. Get your rear end back to your doctor and tell him/her exactly what you have said here! Since it might take you a few days to get in to see your doc, call your local pharmacist and tell them what you've told us. These folks are incredibly reliable sources of information on drugs, their side effects and possible interactions. This could help ease your mind until you can see your doc. It's possible you have an intolerance for benzos, and if that is the case, there ARE alternative meds you could try. Ask the pharmacist so you will be armed with knowledge when you see your doc. When it comes to these sorts of meds, we need to be as educated as possible and very, very proactive. I know you want to stop feeling the way you do........but sometimes it takes awhile to find the right mix. Please consider some therapy. Your anxiety is there for a reason. If you don't deal with that  and just cover it up with meds, you are going backwards. There is nothing wrong with a short course of meds, but it's the inner work that needs to be done. And if being on a benzo allows you to tap into that, then go for it. Just be very aware of what you are getting into. If you read some of the threads here, you will see that most of us are trying to fight our way out of the benzo nightmare! We all wish you well and hope you keep posting to us. We are always here, and we care because we've all been where you are.
Greenlydia.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?